MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon detachment occurred.The target lesion was an area of instent restenosis located in the right superficial femoral artery.A 3.5x40x150 (4f) sterling balloon catheter was advanced for dilatation.However, upon deflation of balloon, part of the balloon came off.Subsequently, the piece of the balloon was removed with a snare.The procedure was completed with another balloon.There were no patient complications reported.
 
Event or Problem Description
It was reported that balloon detachment occurred.The target lesion was an area of instant restenosis located in the right superficial femoral artery.A 3.5x40x150 (4f) sterling balloon catheter was advanced for dilatation.However, upon deflation of balloon, part of the balloon came off.Subsequently, the piece of the balloon was removed with a snare.The procedure was completed with another balloon.There were no patient complications reported.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).D4 lot number: updated from 0024680402 to 0025200218.Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was a circumferential tear resulting in a complete separation at 134.6cm distal of the strain relief.The inner shaft was separated at the tac weld.In the proximal portion, there was no contrast or blood.In the distal portion, there was contrast and blood in the balloon, and blood in the guidewire lumen.There was an unknown snare device with the complaint device.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10218302
Report Number2134265-2020-08733
Device Sequence Number3656438
Product Code DQY
UDI-Device Identifier08714729860235
UDI-Public08714729860235
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2022
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0025200218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR